Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 22, 2017, 8:56 AM CDT for Bourbon County, Kansas. It took effect at Aug 22, 2017, 9:00 PM CDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 8:56 AM CDT (13:56 UTC)
- In effect from
- Aug 22, 2017, 9:00 PM CDT
- Expired
- Aug 24, 2017, 5:08 AM CDT
- In force
- 32 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
718
WGUS43 KSGF 221356
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
856 AM CDT Tue Aug 22 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...Missouri...
Little Osage River at Fulton affecting Bourbon County.
Osage River near Schell City affecting Bates and Vernon Counties.
.Heavy rainfall over the past 12 hours will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-230156-
/O.NEW.KSGF.FL.W.0074.170823T0200Z-170824T1008Z/
/FTNK1.1.ER.170823T0200Z.170823T0600Z.170823T1008Z.NO/
856 AM CDT Tue Aug 22 2017
...For the Little Osage River at Fulton...
* At 8:30 AM Tuesday The stage was 7.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tonight and
continue to rise to near 24.0 feet by around midnight. The river
will fall below flood stage by early tomorrow.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters reach four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Fulton 22 7.0 Tue 08 AM 21.1 4.0 3.2
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC013-217-230156-
/O.NEW.KSGF.FL.W.0075.170824T0346Z-170825T0600Z/
/SCZM7.1.ER.170824T0346Z.170824T0600Z.170824T0600Z.NO/
856 AM CDT Tue Aug 22 2017
...For the Osage River near Schell City...
* At 8:45 AM Tuesday The stage was 11.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow late
evening and continue to rise to near 31.6 feet by early Thursday
morning. The river will fall below flood stage by early Thursday
morning.
* Impact...At 31.5 feet...The main road of the Schell Osage
Conservation Area floods west of the conservation office. The north
campground main road of the Schell Osage Conservation area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Osage River Basin
Schell City 30 11.4 Tue 09 AM 23.4 28.3 28.7
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$1 follow-up statement
020
WGUS83 KSGF 222034
FLSSGF
Flood Statement
National Weather Service Springfield MO
334 PM CDT Tue Aug 22 2017
...The Flood Warning is cancelled for the following rivers in
Kansas...
Little Osage River at Fulton affecting Bourbon County
.The river appears to be cresting and will begin to drop this afternoon and
evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-222104-
/O.CAN.KSGF.FL.W.0074.000000T0000Z-170824T1008Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
334 PM CDT Tue Aug 22 2017
The Flood Warning has been cancelled for The Little Osage River at
Fulton.
* At 3:15 PM Tuesday The stage was 14.6 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 14.9 feet this
evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Fulton 22 14.6 Tue 03 PM 10.9 3.4 3.2
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 22, 5:59 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 22, 5:59 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Springfield MO 559 AM CDT Tue Aug 22 2017 .SHORT TERM...(Today and tonight) Issued at 307 AM CDT Tue Aug 22 2017 Convection that has been ongoing across the northern half of Missouri overnight is finally making its way into our area. Surface front at this time extends from southeast Iowa across northwest Missouri into western Kansas. A southwesterly low level jet and good moisture pooling ahead of the front will produce potentially heavy rainfall across northern portions of the CWA especially this morning. An upper level trough is currently moving through the Northern Plains. This trough is expected to continue to deepen and close off today which will push the surface front through the area this afternoon. Should be enough instability over the area...though shear will be rather weak...that some storms this afternoon have a potential to produce some hail or strong downburst winds. The surface front is expected to push into Arkansas by tonight which will bring an end to the rain over most locations this evening and all areas by late tonight. A cooler and drier air mass will then move in with the frontal passage dropping lows tonight into the upper 50s over most locations. .LONG TERM...(Wednesday through Monday) Issued at 307 AM CDT Tue Aug 22 2017 As an upper level ridge develops over the intermountain west...the region will remain in northwest flow with a cool and dry airmass over the area through the remainder of the week. Temperatures will be 5-10 degrees below what they normally are for this time of year. Models are indicating that it may be early next week towards the end of this forecast period before the next chance of rain returns to the area. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 538 AM CDT Tue Aug 22 2017 Showers and thunderstorms continue to move into southwest Missouri at this hour and will affect all terminals by late this morning. Depending on the duration of the rainfall over a given terminal...could see MVFR and even some IFR conditions through late morning to mid afternoon. Surface front now over northern Missouri is expected to begin moving southward by late morning and be through the area by 00z Wednesday. As the front passes...this will veer winds to a northwesterly to northerly direction and should bring the rain to an end. As a drier air mass moves in...expect an improvement to VFR conditions between 00-06z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, Aug 22, 5:03 AM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 503 AM CDT Tue Aug 22 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 503 AM CDT Tue Aug 22 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. Limited Excessive heat risk. DISCUSSION... Widespread showers and thunderstorms will spread into southeastern Kansas and the Missouri Ozarks this morning. Heavy rain and frequent lightning will accompany this activity. The strongest storms may also produce small hail and wind gusts up to 50 mph. Localized flooding will develop where the heaviest rainfall occurs. The strongest storms and heaviest rainfall this morning will occur along and north of a Pittsburg Kansas to Rolla Missouri line. Showers and thunderstorms will continue to impact the outlook area Tuesday afternoon as a cold front moves through the region. A few strong storms will be possible with heavy rain, frequent lightning, wind gusts up to 50 mph and small hail. The afternoon storms will occur primarily along and south of Interstate 44. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms will again be possible by late in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Local storm report, Aug 22, 8:46 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 1 SE FLORENCE 38.58N 92.96W
08/22/2017 MORGAN MO DEPT OF HIGHWAYS
MODOT REPORTS ROUTE BB CLOSED DUE TO FLASH
FLOODING OF GABRIEL CREEK SOUTHEAST OF
FLORENCE.
&&
FRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:08 AM CDT | Areal Flood Advisory | SGF | Bourbon | 3 hr |
| Aug 22, 7:46 AM CDT | Flash Flood Warning | SGF | Bourbon | 4 hr |
| Aug 22, 12:02 PM CDT | Areal Flood Advisory | SGF | Bourbon | 6 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.